Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 81, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 29, 2006, 10:00 PM MDT for Bent County, Colorado. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2006, 10:00 PM MDT (04:00 UTC)
- Expired
- Jun 29, 2006, 10:52 PM MDT
- In force
- 52 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Bent County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:07 PM MDT | HAIL 0.75 | 18 S Las Animas, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 300400
SVRPUB
COC011-300530-
/O.NEW.KPUB.SV.W.0081.060630T0400Z-060630T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1000 PM MDT THU JUN 29 2006
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO...
* UNTIL 1130 PM MDT...
* AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 14 MILES SOUTHWEST OF JOHN MARTIN RESERVOIR...OR
24 MILES SOUTHEAST OF LA JUNTA...AND MOVING SOUTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
SOUTHWESTERN BENT COUNTY.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3778 10300 3791 10313 3781 10337 3765 10337
3770 10316
$$3 follow-up statements
000
WWUS55 KPUB 300416
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1015 PM MDT THU JUN 29 2006
COC011-300530-
/O.CON.KPUB.SV.W.0081.000000T0000Z-060630T0530Z/
BENT CO-
1015 PM MDT THU JUN 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTHWESTERN BENT COUNTY...
AT 1013 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER SOUTH CENTRAL BENT COUNTY...OR 22 MILES
SOUTH OF LAS ANIMAS...MOVING SOUTHWEST AT 10 MPH.
AT 1007 THE PUBLIC SAW 3/4 INCH HAIL 18 MILES SOUTH OF LAS ANIMAS.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3777 10301 3785 10318 3774 10337 3765 10337
3766 10313
$$000
WWUS55 KPUB 300428
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1028 PM MDT THU JUN 29 2006
COC011-300530-
/O.CON.KPUB.SV.W.0081.000000T0000Z-060630T0530Z/
BENT CO-
1028 PM MDT THU JUN 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR SOUTHWESTERN BENT COUNTY...
AT 1026 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS CENTERED 24 MILES SOUTH OF LAS ANIMAS...MOVING
SOUTH-SOUTHWEST AT 10 MPH.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3777 10305 3782 10322 3771 10337 3764 10336
3765 10313
$$000
WWUS55 KPUB 300452
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1052 PM MDT THU JUN 29 2006
COC011-300502-
/O.CAN.KPUB.SV.W.0081.000000T0000Z-060630T0530Z/
BENT CO-
1052 PM MDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHWESTERN BENT COUNTY...
THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING
MAY STILL BE IN THE AREA.
LAT...LON 3777 10305 3782 10322 3771 10337 3764 10336
3765 10313
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:43 PM MDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 1:43 PM MDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 143 PM MDT THU JUN 29 2006 .SHORT TERM... (TONIGHT AND FRIDAY) QUITE A BIT LESS CONVECTION SO FAR TODAY...THANKS IN PART TO LACK OF ANY STRONG SHORTWAVES MOVING THROUGH THE FLOW. ISOLATED THUNDERSTORMS ARE JUST STARTING TO DEVELOP ACROSS THE MOUNTAINS AROUND 19Z. SATELLITE SHOWS CU DEVELOPING ALONG THE CONVERGENCE BOUNDARY EXTENDING FROM 30 MILES SOUTHEAST OF KLAA...TO NEAR KIM...THOUGH SO FAR CLOUDS LOOK FAIRLY SHALLOW IN VIS IMAGES...AND DEW POINTS ACROSS BACA COUNTY ARE RUNNING A BIT LOWER THAN NAM-WRF HAD INDICATED. FOR TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY AFTER SUNSET WITH LACK OF ANY STRONG FORCING ALOFT. KEPT HIGHEST POPS OVER THE MOUNTAINS AND ALONG THE SOUTHERN TIER IN THE VICINITY OF THE BOUNDARY. RIDGE OF HIGH PRESSURE REMAINS OVER THE AREA FOR TOMORROW WITH FLOW ALOFT BECOMING MORE WESTERLY ADVECTING WARMER TEMPS INTO THE REGION. THIS WILL BRING A RETURN OF MID TO UPPER 90S ACROSS THE SE PLAINS...WITH 70S AND 80S FOR THE MTS/HIGH VALLEYS. MAIN PV LOBE ACROSS NV APPEARS TO STAY JUST WEST OF THE AREA ON FRIDAY AS IT SLOWLY TRANSLATES EASTWARD...SO ONCE AGAIN APPEARS THERE WILL BE LITTLE SYNOPTIC FORCING TO ENHANCE TSTORM COVERAGE. THOUGH WITH AFTN HEATING...ENOUGH MOISTURE WILL REMAIN FOR ISOLATE AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. LITTLE CHANGES NEEDED TO GRIDS. MAIN CHANGE WAS TO TWEAK DOWN DEW POINT GRIDS. -KT .LONG TERM... SATURDAY THROUGH THURSDAY MAIN CONCERN IS ON COLD FRONTAL PASSAGE FOR SATURDAY SATURDAY: LOTS TO THINK ABOUT ON THIS DAY WITH WRF MODEL FORECASTING A COLD FRONT PASSAGE ACROSS PALMER DIVIDE 12-15Z THEN PUSHING SOUTH THROUGH THE AFTERNOON. THIS WILL HAVE AN IMPACT ON TEMPERATURES FOR SURE AND PRECIPITATION POSSIBILITIES. CONSIDERING THE PIKES PEAK HILL CLIMB ON SATURDAY THIS PUTS EVEN MORE EMPHASIS ON THIS FORECAST PERIOD. FOLLOWED THE WRF TIMING FOR FRONTAL PASSAGE. INCREASED WINDS AND LOWERED THE TEMPS OVER EASTERN PLAINS AND EAST SLOPES THROUGH THE DAY. LOOKS LIKE THE COOL SURGE WILL AFFECT EASTERN SLOPES AND PLAINS SO LEFT THINGS ALONE OVER THE WEST. POP AND WEATHER GRIDS SHOWING CHANCE -TSRA WITH HIGHER POPS OVER PIKES PEAK REGION AND HIGHER TERRAIN. THIS LOOKED REASONABLE. AS THE BOUNDARY PUSHES SOUTH WRF DEVELOPS EASTERLY COMPONENT THROUGH 700 MB AND COOLS 700 MB TEMPS BY 8 DEGREES C FOR THE 18-00Z PERIOD. ANYWAY HELD ONTO CHANCE POPS FOR NOW BUT COOLED TEMPS AND UPPED WINDS. SUN-THU...RIDGE OVER SOUTHWEST U.S. CONTINUES TO OSCILLATE SPREADING EAST TO DRY US OUT THEN GETS PUSHED BACK BY THE WAVES RIPPLING ALONG THE FLOW TO OUR NORTH. GFS TRYING TO DEVELOP SOME SORT OF MCS ALONG ANOTHER BOUNDARY FOR TUESDAY. NOT A LOT OF CONFIDENCE WITH THIS SCENARIO SO LEFT WARM TEMPS AND LOW POPS FOR SUNDAY AND MONDAY. MODELS SUGGESTING ANOTHER BOUNDARY FOR MID WEEK. STILL ALOT OF TIMING UNCERTAINTIES SO HELD ON TO EXISTING GRIDS. DID SOME MINOR TWEAKING TO DEWPOINTS AND WINDS ON TUESDAY AND WEDNESDAY. -WF && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/21
Hazardous weather outlook, Jun 29, 6:35 AM MDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 635 AM MDT THU JUN 29 2006 COZ058>089-093>099-301245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 635 AM MDT THU JUN 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH TERRAIN AND ADJACENT PLAINS THIS AFTERNOON...CONTINUING THROUGH THIS EVENING. THREATS FROM STORMS TODAY INCLUDE GUSTY WINDS TO AROUND 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 29, 7:41 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
741 PM MDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 6 NE PRITCHETT 37.43N 102.78W
06/29/2006 M1.00 INCH BACA CO PUBLIC
0709 PM HAIL 6 NE LAMAR 38.14N 102.54W
06/29/2006 M0.88 INCH PROWERS CO PUBLIC
0730 PM HAIL 6 N LAMAR 38.17N 102.62W
06/29/2006 M1.00 INCH PROWERS CO TRAINED SPOTTER
&&
MNLocal storm report, Jun 29, 8:26 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
826 PM MDT THU JUN 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 12 SW PRITCHETT 37.25N 103.01W
06/29/2006 M1.00 INCH BACA CO PUBLIC
0815 PM HAIL 5 W LAMAR 38.08N 102.71W
06/29/2006 M1.00 INCH PROWERS CO PUBLIC
0820 PM HAIL 3 SE MCCLAVE 38.10N 102.81W
06/29/2006 M0.88 INCH BENT CO TRAINED SPOTTER
&&
MNThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 84 min |
| Jun 29, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 97 min |
| Jun 29, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jun 29, 7:59 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 2 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.